Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 18, 2014, 2:26 PM MDT. It took effect at Apr 18, 2014, 2:42 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2014, 2:26 PM MDT (20:26 UTC)
- In effect from
- Apr 18, 2014, 2:42 PM MDT
- Expired
- Apr 18, 2014, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS75 KPIH 182026 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 226 PM MDT FRI APR 18 2014 ...STRONG GUSTY WINDS IN THE UPPER SNAKE PLAIN FRIDAY AFTERNOON... .SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST UNTIL 8 PM MDT. AFTER THE RAIN SHOWERS THIS MORNING...THE GROUND IS DRYING OUT AND GIVING WAY TO SOME LOCAL BLOWING DUST ALONG INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS. IDZ020-190200- /O.NEW.KPIH.WI.Y.0017.140418T2026Z-140419T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 226 PM MDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...UNTIL 8 PM THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...HE ARCO DESERT AREA INCLUDING INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * IMPACTS...STRONG AND GUSTY CROSS WINDS WILL AFFECT HIGH PROFILE VEHICLES. * IMPACTS...AREAS OF BLOWING DUST CAN BE EXPECTED ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND MAY LOWER VISIBILITY SHARPLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
993 WWUS75 KPIH 182043 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT FRI APR 18 2014 ...STRONG GUSTY WINDS IN THE UPPER SNAKE PLAIN FRIDAY AFTERNOON... .SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST UNTIL 8 PM MDT. AFTER THE RAIN SHOWERS THIS MORNING...THE GROUND IS DRYING OUT AND GIVING WAY TO SOME LOCAL BLOWING DUST ALONG INTERSTATE 15 BETWEEN IDAHO FALLS AND ROBERTS. IDZ020-190200- /O.COR.KPIH.WI.Y.0017.140418T2042Z-140419T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 242 PM MDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...UNTIL 8 PM THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE ARCO DESERT AREA INCLUDING INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * IMPACTS...STRONG AND GUSTY CROSS WINDS WILL AFFECT HIGH PROFILE VEHICLES. * IMPACTS...AREAS OF BLOWING DUST CAN BE EXPECTED ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND MAY LOWER VISIBILITY SHARPLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
334 WWUS75 KPIH 190152 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 752 PM MDT FRI APR 18 2014 IDZ020-190300- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-140419T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 752 PM MDT FRI APR 18 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS THROUGH THE UPPER SNAKE RIVER PLAIN HAVE GENERALLY DECREASED BELOW ADVISORY LEVELS...AND WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:14 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 18, 1:14 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 114 PM MDT FRI APR 18 2014 .SHORT TERM...RADAR CONFIRMS A FEW SHOWERS LEFT IN THE CARIBOU HIGHLANDS THIS AFTERNOON AND THOSE SHOULD BE ACROSS THE BORDER OR DISSIPATED BY 6 PM. THERE WAS SOME INCREASE IN WINDS NEAR IDAHO FALLS THIS AFTERNOON WHICH LOOKS LIKE IT IS DROPPING OFF LAST HOUR. MODELS FAVOR A CONTINUED DECREASE IN THE SURFACE PRESSURE GRADIENT...ALTHOUGH THE SURFACE LOW HAS NOT MOVED EAST OUT OF WYOMING JUST YET. NO SIGNS OF THE GROUND DRYING OUT AND BLOWING DUST SO WILL LET WINDS GRADUALLY DIE OFF WITHOUT AND ADVISORY. THE NAM12 MODEL KEEPS HINTING AT SOME INSTABILITY AND POTENTIAL FOR SHOWERS IN THE SOUTH CENTRAL HIGHLANDS SATURDAY AFTERNOON. THERE IS SOME HINT OF A SURFACE TROUGH IN THAT AREA PLUS MIDDLE LEVEL MOISTURE...DECIDED IT WAS WORTH A SLIGHT CHANCE OF SHOWERS IN THE FORECAST. OTHERWISE...OTHER THAN A LITTLE BREEZY IN THE AFTERNOON BOTH SATURDAY AND SUNDAY...THE EASTER WEEKEND LOOKS PRETTY DRY UNDER MILD WESTERLY FLOW. TEMPERATURES EXPECTED TO REBOUND AFTER TODAY BACK TO THE 65-70F RANGE FOR MOST VALLEY AREAS. RS .LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT. WE ARE STILL LOOKING AT DECENT SHOT OF RAIN AND SNOW COMING FOR TUESDAY AND WEDNESDAY. THERE ARE STILL SOME MAJOR DIFFERENCES BETWEEN THE MODELS THAT WILL DEFINITELY DETERMINE HOW MUCH MOISTURE FALLS AND HOW LOW THE SNOW LEVELS WILL FALL. THE ECMWF IS STILL A BIT FASTER MOVING THROUGH A MORE OPEN SYSTEM VS A CLOSED LOW SHOWN BY THE GFS. IF THE LATTER MODEL PANS OUT...WE WILL DEFINITELY SEE A LOT MORE SNOW IN THE MOUNTAINS. SNOW LEVELS COULD GET LOW ENOUGH THAT A MIX IS POSSIBLE AT NIGHT AND WITH HEAVIER SHOWERS TUESDAY AND WEDNESDAY. IF ANY SNOW FALLS AT VALLEY ELEVATIONS...IT WOULD NOT BE STICKING AROUND VERY LONG IT LOOKS LIKE RIGHT NOW. WE WILL HAVE TO DEAL WITH BREEZY CONDITIONS DURING THIS PERIOD AS WELL. HOPEFULLY...THERE WILL ENOUGH MOISTURE TO WET THE GROUND AND PREVENT ISSUES WITH BLOWING DUST AND SAND. OF NOTE...THE ENSEMBLES WE LOOK AT WERE SHOWING THAT THE CURRENT SCENARIO OF A CLOSED LOW IN THE GFS THIS FAR SOUTH WAS WEAKLY SUPPORTED. HOWEVER...IT SEEMS THAT THE GFS OVERALL HAS BEEN A BIT MORE CONSISTENT OVER THE PAST FEW RUNS. FOR THE END OF NEXT WEEK...THE MODELS TRY TO BRING A BRIEF RIDGE OVER THE STATE AND SOUTHWEST FLOW AS THE NEXT BIG STORM FORMS OFFSHORE. DUE TO THE DIFFERENCES BETWEEN THE OVERALL PATTERN PROGRESSION IN THE MODELS...WE OPTED TO KEEP THE PREVIOUS IDEA OF A JUST A FEW SHOWERS IN THE PLAIN AND A LOW CHANCE IN THE MOUNTAINS. KEYES && .AVIATION...GUSTY WINDS CONTINUE IN THE WAKE OF THIS MORNING'S COLD FRONT AND RAINFALL. MOST AREAS ARE VFR BUT WE MAY SEE AN OCCASIONAL DIP TO MVFR THROUGH THIS EVENING. OTHERWISE...VFR WEATHER SHOULD BE AROUND ALL WEEKEND. IT WILL BE A BIT BREEZY BOTH AFTERNOONS WITH AN OUTSIDE CHANCE OF A MOUNTAIN SHOWER. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 18, 4:02 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 402 AM MDT FRI APR 18 2014 IDZ017>025-031-032-191015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 402 AM MDT FRI APR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE GUSTY INTO THE AFTERNOON HOURS TODAY IN THE WAKE OF A COLD FRONT. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL IMPACT THE REGION EARLY TUESDAY BRINGING RAIN AND MOUNTAIN SNOW. SNOW LEVELS COULD DROP AS LOW AS 4500 FT ON WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AS THE SYSTEM DRAWS NEAR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.